Nebraska, 2004

Hail in Nebraska, July 2, 2004

July 2, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 1:10 PM MST, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 2, 1:10 PM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT FRI JUL 2 2004

.SHORT TERM...TNGT AND SAT...ENUF MID LEVEL MSTR PLUS DECENT WARMING
FOR ENUF INSTBLTY TO PRODUCE SCT TSTMS ACRS THE REGION.  GET THE
FEELING THAT THE BAND FM DGW TO CYS WILL BE MOVG EWD THE NEXT 6 HRS
AND WILL BE THE MAIN PROBLEM BAND OF TSTMS.  HAVE MODELED FCST ON
MESOETA/ETA FOR THE MOST PART THRU TNGT.  APPRCH OF UPR FTR OVER ERN
ID WILL AID DVLPMNT MAINLY N PTNS.  FIRST GUESS AT SAT WOULD
INDICATED PERHAPS A RELATIVE MIN OF TSTMS COMPARED TO PAST FEW
DAYS...BUT A FEW DAYS AGO TODAY LOOKED RATHER DRY  INHERITED FCST
OF WDLY SCT AFTN TSTMS LOOKS GOOD FOR NOW.  TEMPS TO BE SIMILAR TO
TODAY ALSO.

.LONG TERM...A SHORTWAVE WILL IMPACT THE CYS FORECAST AREA SUNDAY
AND MON. MODELS DIFFER ON THE TIMING OF THE DISTURBANCE WITH THE ETA
THE QUICKEST. GIVEN THE GENERALLY PROGRESSIVE NATURE OF THE UPPER
FLOW DURING THE PERIOD...THE QUICK MOVEMENT MAKES SENSE. THE FEATURE
MOVES OFF TO THE EAST TUE WITH NORTHWESTERLY FLOW ALOFT DEVELOPING
OVER THE FORECAST AREA. A TRANSIENT UPPER RIDGE WILL ADVECT OVER THE
REGION TUE NIGHT AND WED. THE FLOW ALOFT WILL BACK TO SOUTHWESTERLY
WED NIGHT AND WILL REMAIN SOUTHWESTERLY THROUGH FRI. A SURFACE COLD
FRONT WILL MOVE THROUGH EARLY ON MON AND WILL USHER IN COOLER AND
UNSETTLED CONDITIONS WITH SURFACE BASED UPSLOPE. SURFACE HIGH
PRESSURE WILL MOVE OVER THE AREA TUE AND DRY THINGS OUT. A WARM
FRONT WILL PRODUCE WARMER TEMPERATURES WED WITH A SLIGHT CHANCE OF
EVENING STORMS. THU AND FRI WILL BE WARM WITH A CONTINUED CHANCE OF
PRIMARILY LATE DAY STORMS.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
Hazardous weather outlook, Jul 2, 9:20 AM MST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT FRI JUL 2 2004

NEZ001>003-019>021-054-055-WYZ059>070-031130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1020 AM MDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
SOUTHEAST WYOMING MOUNTAINS AND THEN SPREAD ONTO THE PLAINS.  THEY
SHOULD REACH THE NEBRASKA PANHANDLE BY LATE THIS AFTERNOON INTO THIS
EVENING.

A FEW STORMS COULD GET QUITE STRONG AND PRODUCE GUSTY WINDS TO NEAR
50 MPH AND PERHAPS SOME HAIL.  THESE STRONGER STORMS WILL BE MORE
LIKELY TO OCCUR MAINLY NORTH OF A LINE FROM ABOUT WHEATLAND TO NEAR
ALLIANCE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ON SATURDAY...SUNDAY...WEDNESDAY AND
THURSDAY. SEVERE STORMS ARE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY
OVER THE WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MAINLY ACROSS THE CENTRAL AND
NORTHERN PARTS OF THE AREA.

The radar

The Cheyenne radar (KCYS), 94 km away, was scanning. The volume nearest the first event began at 21:40 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
July 2, 2:42 PM MST to 2:46 PM MST
Where
Kimball County, Kimball Arpt
Measured
0.75 in hail
Reported by
AIRPLANE PILOT
Coordinates
41.183, -103.683

Also wind gust to 58 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413733.